MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 6 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 6 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151640608
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient complained about right knee pain since the original surgery on (b)(6) 2024 by doctor at a hospital.Patient returned to the surgeon, and nothing seemed to be an issue based on x-rays.Doctor sent the patient to see another doctor.This doctor determined the poly had become disengaged from the tibial baseplate.This doctor did a revision surgery 2 weeks later on (b)(6) 2025 at a hospital.By this point the poly was completely disengaged and flipped.Upon opening the capsule, the poly had turned with the posterior side facing outward.The femur and tibia tray were inspected, and no damage was seen.The poly had wear posteriorly and anteriorly.A new poly was inserted.Doi: (b)(6) 2024.Dor: (b)(6) 2025.Affected side: right knee.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that patient complained about right knee pain since the original surgery on (b)(6) 2024 by doctor at a hospital.Patient returned to the surgeon, and nothing seemed to be an issue based on x-rays.Doctor sent the patient to see another doctor.This doctor determined the poly had become disengaged from the tibial baseplate.This doctor did a revision surgery 2 weeks later on (b)(6) 2025 at a hospital.By this point the poly was completely disengaged and flipped.Upon opening the capsule, the poly had turned with the posterior side facing outward.The femur and tibia tray were inspected, and no damage was seen.The poly had wear posteriorly and anteriorly.A new poly was inserted.This is all the information customer had on this case.Customer had attached a copy of the original implant log.The removed poly is noted on this attachment as well.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the attune ps fb insrt sz 6 8mm is severely deformed, the locking tab was deformed and both of the grooves were also found deformed.Additionally the bottom surface of the insert present signs of worn that may have been caused by the disassociation.With the observed conditions it is reasonable to conclude that a disassociation occurred.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 6 8mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.H11 additional narrative: added: d10 corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary it was reported that patient complained about right knee pain since the original surgery on (b)(6) 2024 by doctor at a hospital.Patient returned to the surgeon, and nothing seemed to be an issue based on x-rays.Doctor sent the patient to see another doctor.This doctor determined the poly had become disengaged from the tibial baseplate.This doctor did a revision surgery 2 weeks later on (b)(6) 2025 at a hospital.By this point the poly was completely disengaged and flipped.Upon opening the capsule, the poly had turned with the posterior side facing outward.The femur and tibia tray were inspected, and no damage was seen.The poly had wear posteriorly and anteriorly.A new poly was inserted.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment (b)(4) device photo ad 27 may 2025 (1), (b)(4) device photo ad 27 may 2025 (2), (b)(4) device photo ad 27 may 2025 (3), (b)(4) device photo ad 27 may 2025 (4), (b)(4) device photo ad 27 may 2025 (5), (b)(4) device photo ad 27 may 2025 (6), (b)(4) device photo ad 27 may 2025 (7).The radiological images shows that the femoral component and tibial base were in unintended direct contact; base on the provided evidence it is reasonable to concluded that the insert has disassociated form the tibial base.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 6 8mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.

Brand Name
ATTUNE PS FB INSRT SZ 6 8MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key22158045
Report Number1818910-2025-09222
Device Sequence Number15329881
Product Code JWH
UDI-Device Identifier10603295050094
UDI-Public(01)10603295050094(17)270131(10)JT5392
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number151640608
Device Lot NumberJT5392
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/12/2025
07/11/2025
07/11/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date06/13/2025
07/11/2025
07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE FB TIB BASE SZ 6 CEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale